Cookies

We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.


Durham Research Online
You are in:

Entropy of closure operators and network coding solvability.

Gadouleau, Maximilien (2014) 'Entropy of closure operators and network coding solvability.', Entropy., 16 (9). pp. 5122-5143.

Abstract

The entropy of a closure operator has been recently proposed for the study ofnetwork coding and secret sharing. In this paper, we study closure operators in relation to their entropy. We first introduce four different kinds of rank functions for a given closure operator, which determine bounds on the entropy of that operator. This yields new axiomsfor matroids based on their closure operators. We also determine necessary conditions fora large class of closure operators to be solvable. We then define the Shannon entropy of aclosure operator and use it to prove that the set of closure entropies is dense. Finally, we justify why we focus on the solvability of closure operators only.

Item Type:Article
Keywords:Closure operators, Entropy, Network coding, Information inequalities.
Full text:(VoR) Version of Record
Available under License - Creative Commons Attribution.
Download PDF
(243Kb)
Status:Peer-reviewed
Publisher Web site:http://dx.doi.org/10.3390/e16095122
Publisher statement:© 2014 by the author; licensee MDPI, Basel, Switzerland. This article is an open access article distributed under the terms and conditions of the Creative Commons Attribution license (http://creativecommons.org/licenses/by/3.0/).
Date accepted:No date available
Date deposited:25 September 2014
Date of first online publication:September 2014
Date first made open access:No date available

Save or Share this output

Export:
Export
Look up in GoogleScholar